Hail, El Paso
- When
- June 3, 4:13 PM MST
- Where
- El Paso County, 4.31 mi ESE of (Elp)el Paso Intl Ar
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.780, -106.310
An upper low moved into northern Utah into western Arizona. A weak surface low was located over southwest New Mexico with mid 50s dew points pushing into far west Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
An upper low moved into northern Utah into western Arizona. A weak surface low was located over southwest New Mexico with mid 50s dew points pushing into far west Texas. A strong thunderstorm developed over eastern El Paso and dropped hail up to the size of pennies.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 3, 1:38 PM MST, 2 hours 35 minutes earlier.
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 238 PM MDT Mon Jun 3 2019 .SYNOPSIS... Our weather pattern is very slow to change so like yesterday, we will see a chance for strong to severe thunderstorms from El Paso and Las Cruces and to the east. For Tuesday it will be more of the same. Finally by Wednesday our weather pattern will begin to change and we will start to dry out and warm up through the weekend. High temperatures this weekend will be around 5 degrees above average. && .DISCUSSION... Our stagnant weather pattern continues. A large broad upper level trough continues to sit over southern California and southern Nevada. That puts us in a southwest flow aloft. At the surface the east winds have once again pushed the dry line into southern New Mexico, pushing in plenty of moisture. The combination of the surface moisture and turning winds with the low will give us another round of severe weather this afternoon and evening, mainly from El Paso and Las Cruces and locations to the east of there. The main threat will be strong winds and large hail. The threat of severe weather for today will be greatly reduced after 9 PM as this round of convection moves off to the east. But since the low will be moving very slowly to the east, by tomorrow, it will be centered over southern Arizona, so you guessed it, we will see another day with a chance for strong to severe thunderstorms, again mainly east of El Paso and Las Cruces. On Wednesday, the upper level low will finally begin to get some legs and make its move. By Wednesday afternoon the upper low will be centered over northern New Mexico. This will be close enough to give our northern mountains a slight chance for rain. For the lower elevations, we will see a dry westerly flow on the south side of the trough and that will help sweep all our moisture out to the east. For Thursday and Friday, we will see the upper level trough continue to drift off to the east, as an upper level ridge builds across New Mexico. This ridge will keep us dry and begin to warm us up. As we head into the weekend a broader upper level ridge will build into the region, up out of Mexico. Depending on where the upper ridge ends up will make all the difference to our weather for next week. Previous runs of the extended models had the ridge setting up over central Texas, that allowed moisture to flow up out of the south into our region. But the latest run of the extended GFS has the upper level ridge setting up just to our south and that would mean our first really hot days of the summer. We will see which solution later model runs go with for now I have I have bumped up our temperatures some, but I also have a chance of rain in the extended forecast. && .AVIATION...Valid 04/00Z-05/00Z... VFR conditions expected overnight at KDMN and KTCS. KELP and KLRU may see thunderstorms in the vicinity between through 04z with greatest concentration of TSRA east of KELP. Sky conditions overnight will be P6SM SKC-FEW100 west of the Rio Grande with SCT080- 120 SCT-BKN200-250 and isolated to scattered VRB25G45KTS 1-3SM TSRAGS BKN030-040 east. Winds will vary between southwest over western half of area to east to south to southeast at 5-15KTS across the east. Winds will become more westerly areawide after 17z tomorrow. && .FIRE WEATHER... Moist unstable air will remain in the area through Tuesday with a chance of showers and strong thunderstorms expected for areas generally east of the Rio Grande. Dry conditions with a few isolated storms will persist west of the Rio Grande. An upper level system will move through the state on Wednesday generating additional showers and thunderstorms, then it will push the moisture out of area later in the day. Hot and dry conditions will occur Thursday through Sunday humidity values expected to drop into single digits and lower teens. Westerly wind speeds will also increase an may approach critical values on Thursday. A chance of showers and thunderstorms will return next week as moisture flows into the area from the South and interacts with a frontal boundary pushing in from the north and east. && .PRELIMINARY POINT TEMPS/POPS... El Paso 66 87 65 89 / 50 30 30 0 Sierra Blanca 61 81 59 82 / 60 60 60 20 Las Cruces 61 85 58 86 / 40 20 20 0 Alamogordo 61 86 60 87 / 50 30 30 10 Cloudcroft 48 62 45 63 / 60 60 60 20 Truth or Consequences 61 86 60 86 / 30 20 20 20 Silver City 55 78 54 79 / 20 20 20 20 Deming 59 87 57 88 / 20 20 20 0 Lordsburg 58 85 56 86 / 0 0 0 0 West El Paso Metro 66 86 65 89 / 50 30 30 0 Dell City 62 86 60 88 / 60 70 70 20 Fort Hancock 66 87 64 91 / 60 50 50 0 Loma Linda 62 80 63 83 / 50 50 50 0 Fabens 66 87 65 90 / 50 40 40 0 Santa Teresa 63 86 60 88 / 50 20 20 0 White Sands HQ 65 86 66 87 / 50 30 30 0 Jornada Range 60 85 57 86 / 40 20 20 0 Hatch 60 87 57 89 / 30 20 20 0 Columbus 62 87 62 89 / 20 20 20 0 Orogrande 63 85 62 86 / 50 40 40 0 Mayhill 52 72 50 73 / 60 60 60 20 Mescalero 51 72 49 73 / 60 50 50 20 Timberon 50 70 47 71 / 60 60 60 20 Winston 49 80 47 79 / 20 20 20 20 Hillsboro 57 84 56 85 / 30 20 20 20 Spaceport 58 85 55 86 / 30 20 20 10 Lake Roberts 50 78 48 80 / 20 20 20 20 Hurley 55 81 52 82 / 20 20 20 10 Cliff 51 84 46 87 / 10 10 10 20 Mule Creek 54 80 52 82 / 0 20 20 10 Faywood 57 82 55 83 / 20 20 20 10 Animas 57 86 55 88 / 0 0 0 0 Hachita 57 86 54 86 / 10 0 0 0 Antelope Wells 58 85 56 86 / 0 0 0 0 Cloverdale 56 80 55 81 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Brice/Lundeen
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1151 AM MDT Mon Jun 3 2019 NMZ410>417-TXZ418>424-041800- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1151 AM MDT Mon Jun 3 2019 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest Texas. .DAY ONE...This Afternoon and Tonight We will see scattered thunderstorms this afternoon and evening. Some storms may produce large hail and strong outflow winds. The threat of thunderstorms will move east of the area by Midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Much like today we will see a chance for strong to severe thunderstorms mainly east of the Rio Grande on Tuesday. For Wednesday through the weekend we will be warmer and drier. .SPOTTER INFORMATION STATEMENT... Spotters may be required to report hail...wind damage and heavy rains today and Tuesday. NMZ401>409-041800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- 1151 AM MDT Mon Jun 3 2019 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...This Afternoon and Tonight No hazardous weather expected today or tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather expected through the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement National Weather Service El Paso TX 319 PM MDT Mon Jun 3 2019 NMZ413-414-417-032200- Southern Tularosa Basin NM-Otero Mesa NM- West Slopes Sacramento Mountains Below 7500 Feet NM- 319 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 400 PM MDT... At 319 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Orogrande, moving northeast at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... The Otero Mesa. LAT...LON 3235 10586 3241 10598 3264 10591 3252 10562 TIME...MOT...LOC 2119Z 209DEG 13KT 3244 10588 CRESPO
Special Weather Statement
National Weather Service El Paso TX
346 PM MDT Mon Jun 3 2019
TXZ420-423-032230-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
346 PM MDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH COUNTY
UNTIL 430 PM MDT...
At 345 PM MDT, Doppler radar was tracking a strong thunderstorm over
Acala, moving northeast at 20 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Fort Hancock, Acala, and Interstate 10 near Fort Hancock.
LAT...LON 3129 10587 3129 10590 3131 10591 3131 10593
3134 10595 3136 10595 3137 10598 3155 10587
3143 10559 3126 10584
TIME...MOT...LOC 2145Z 218DEG 16KT 3134 10589
JKPSpecial Weather Statement National Weather Service El Paso TX 356 PM MDT Mon Jun 3 2019 NMZ412>417-032245- Central Tularosa Basin NM-Southern Tularosa Basin NM-Otero Mesa NM- West Slopes Sacramento Mountains Below 7500 Feet NM- East Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 356 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 445 PM MDT... At 355 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Timberon, moving northeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Timberon and The Otero Mesa. LAT...LON 3245 10577 3249 10596 3276 10584 3267 10554 TIME...MOT...LOC 2155Z 202DEG 15KT 3254 10579 JPEG
Special Weather Statement
National Weather Service El Paso TX
425 PM MDT Mon Jun 3 2019
TXZ419-420-423-032315-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
425 PM MDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 515 PM MDT...
At 424 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clint to 6 miles east of Tornillo.
Movement was northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Horizon City, Tornillo, Clint, Fabens, Indian Cliffs Ranch, San
Elizario, Socorro, Lake Way Estates, Hueco Mountain Wind Ranch, Agua
Dulce, Colonia del Paso, Dairyland, and Interstate 10 between mile
markers 44 and 60.
LAT...LON 3139 10601 3140 10609 3142 10610 3142 10613
3146 10618 3146 10620 3148 10622 3154 10625
3156 10627 3180 10612 3167 10580 3138 10598
TIME...MOT...LOC 2224Z 213DEG 27KT 3158 10621 3142 10599
JPEGSpecial Weather Statement National Weather Service El Paso TX 457 PM MDT Mon Jun 3 2019 TXZ420>422-032345- Southern Hudspeth Highlands TX-Salt Basin TX- Northern Hudspeth Highlands/Hueco Mountains TX- 457 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUDSPETH COUNTY UNTIL 545 PM MDT... At 453 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Finlay, moving northeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Hudspeth County. LAT...LON 3134 10558 3143 10573 3168 10560 3155 10533 TIME...MOT...LOC 2253Z 217DEG 15KT 3144 10562 JPEG
Special Weather Statement National Weather Service El Paso TX 503 PM MDT Mon Jun 3 2019 TXZ419-420-423-032345- Eastern/Central El Paso County TX- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX- Northern Hudspeth Highlands/Hueco Mountains TX- 503 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 545 PM MDT... At 503 PM MDT, Doppler radar was tracking a strong thunderstorm near Mission Valley, moving northeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... East El Paso, Far East El Paso, Mission Valley, Clint, Horizon City, San Elizario, Socorro, Sparks, Agua Dulce, Dairyland, Lake Way Estates, Montana Vista, Colonia del Paso and Homestead Meadows. LAT...LON 3151 10623 3170 10635 3185 10622 3176 10601 TIME...MOT...LOC 2303Z 226DEG 10KT 3171 10628 JPEG
The El Paso radar (KEPZ), 38 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836764.